Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 53, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 14, 2005, 9:42 AM CDT for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 9:42 AM CDT (14:42 UTC)
- Expired
- Aug 14, 2005, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 96 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 141443 FFWFWD TXC503-141745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 942 AM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1245 PM CDT * AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORSM WITH VERY HEAVY RAIN FROM NEAR OLNEY...TO NEAR PROFFITT. MOVEMENT WAS NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY. RAINFALL OF UP TO 2 INCHES PER HOUR IS EXPECTED ACROSS NORTHWESTERN PORTIONS OF YOUNG COUNTY THROUGH LATE MORNING. THIS RAIN WILL FALL ON AREAS WHICH RECEIVED HEAVY RAINFALL EARLIER THIS MORNING...AND RESULT IN POSSIBLE RUNOFF AND FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3339 9895 3299 9895 3329 9848 3340 9844 $$
4 follow-up statements
000 WGUS74 KFWD 141523 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1020 AM CDT SUN AUG 14 2005 TXC503-141745- YOUNG TX- 1020 AM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1245 PM CDT FOR NORTHERN YOUNG COUNTY... AT 1016 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT VERY HEAVY RAIN JUST EAST AND NORTHEAST OF OLNEY...WITH LIGHT TO MODERATE RAIN OVER MUCH OF THE NORTHERN HALF OF THE COUNTY. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY. RAINFALL OF AROUND 1 INCH PER HOUR HAS OCCURRED ACROSS NORTHWESTERN YOUNG COUNTY...TO THE WEST OF OLNEY. THIS RAIN HAS FALLEN ON AREAS WHICH RECEIVED HEAVY RAIN EARLIER THIS MORNING. ADDITIONAL HEAVY RAIN MAY MOVE INTO YOUNG COUNTY FROM THE WEST...SO THE THREAT OF RUNOFF AND FLOODING CONTINUES. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A COUPLE FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3339 9895 3299 9895 3331 9855 3340 9844 $$
000 WGUS74 KFWD 141607 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1106 AM CDT SUN AUG 14 2005 TXC503-141745- YOUNG TX- 1106 AM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1245 PM CDT FOR NORTHERN YOUNG COUNTY... AT 1104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT AN AREA OF VERY HEAVY RAIN OVER NORTHEASTERN YOUNG COUNTY...FROM NEAR LOVING TO NEAR MARKLEY. LIGHT TO MODERATE RAIN CONTINUED OVER THE REMAINDER OF NORTHERN YOUNG COUNTY. MOVEMENT WAS NORTH AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY AND JEAN. ALTHOUGH THE HEAVY RAINFALL HAS DECREASED ACROSS THE COUNTY...THE POTENTIAL FOR RUNOFF AND FLOODING WILL CONTINUE THROUGH EARLY AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3339 9895 3314 9893 3322 9849 3340 9844 $$
000 WGUS74 KFWD 141650 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1149 AM CDT SUN AUG 14 2005 TXC503-141745- YOUNG TX- 1149 AM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1245 PM CDT FOR NORTHERN YOUNG COUNTY... AT 1148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED LIGHT TO MODERATE RAIN OVER MUCH OF NORTHERN YOUNG COUNTY. HOWEVER...ANOTHER BAND OF HEAVY RAIN WAS APPROACHING THE AREA FROM THE WEST. MOVEMENT OF THE RAIN WAS NORTHEAST AT 20 MPH. IF THIS BAND OF HEAVY RAIN PERSISTS...IT WILL DROP AN ADDITIONAL 1/2 INCH OF RAIN ON NORTHWESTERN YOUNG COUNTY...NEAR AND WEST OF OLNEY AND PROFFITT. THIS WILL CONTINUE THE THREAT FOR RUNOFF AND FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY AND JEAN. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A COUPLE FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3339 9895 3314 9893 3322 9849 3340 9844 $$
000 WGUS74 KFWD 141744 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1244 PM CDT SUN AUG 14 2005 TXC503-141754- YOUNG TX- 1244 PM CDT SUN AUG 14 2005 ...THE FLASH FLOOD WARNING FOR NORTHERN YOUNG COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED AND ARE NO LONGER PRODUCING HEAVY RAIN. HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS... STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA. LAT...LON 3339 9895 3314 9893 3322 9849 3340 9844 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:18 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 14, 6:18 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 618 AM CDT SUN AUG 14 2005 .AVIATION... IT/S A HARD CALL FOR AVIATION CONDITIONS AT LOCAL AIRPORTS. AN EXTENSIVE AREA OF STRONG CONVECTION WILL PERSIST WEST THROUGH NORTH OF KDFW TRACON TODAY AND TONIGHT. SOME CONVECTION WILL TRACK NEAR OR ACROSS THE KDFW TRACON...BUT MOSTLY ON THE WESTERN SIDE AROUND KAFW AND KFTW. HAVE INCLUDED TEMPO GROUPS TO COVER THIS POTENTIAL AFTER 16Z. EXPECT THIS CONVECTION TO DIMINISH LOCALLY THIS EVENING THEN RETURN TO NORTH TEXAS AFTER MIDNIGHT. SKIES GENERALLY VFR BLO 6000FT AND OUTSIDE CONVECTIVE AREAS. WINDS SOUTHERLY 9-15KTS TODAY AND 6-12KT TONIGHT. AS FOR KACT...BRIEFLY BKN-OVC015 THRU 15Z THEN VFR WITH SOUTHERLY WINDS 8-14KTS TODAY AND 5-10KTS TONIGHT. SOME SHOWERS POSSIBLE AROUND KACT THIS MORNING AND WDLY SCT TSRA THIS AFTERNOON...BUT CHANCE OF OCCURRENCE NOT HIGH ENOUGH FOR TEMPO GROUP. 75 && .DISCUSSION... 418 AM. A COLD FRONT WAS NEARLY STATIONARY NEAR A OKLAHOMA CITY...FREDRICK...VERNON...TO MIDLAND LINE. NUMEROUS SHOWERS AND THUNDERSTORMS WERE LOCATED ACROSS THE WESTERN TWO THIRDS OF TEXAS. STEEP MID LEVEL LAPSE RATES...ABUNDANT LOW AND MID LEVEL MOISTURE...AND LARGE SCALE LIFT ASSOCIATED WITH AN UPPER TROUGH WEST OF THE REGION WAS AIDING STORM FORMATION WELL AHEAD OF THE FRONT. WE EXPECT THIS ACTIVITY TO CONTINUE TODAY WITH THE HEAVIEST RAINFALL GENERALLY WEST OF A GAINESVILLE...WEATHERFORD...TO COMANCHE LINE. WE HAVE DECIDED TO ISSUE A FLASH FLOOD IN THESE WESTERN COUNTIES DUE TO LOCALIZED HEAVY RAIN YESTERDAY AND EXPECTED RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES. THE REMAINDER OF NORTH TEXAS WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE UPPER LEVEL PATTERN AND AIRMASS OVER NORTH TEXAS WILL CHANGE VERY LITTLE ON MONDAY AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN. LARGE SCALE LIFT AND MID LEVEL MOISTURE WILL BE ON THE DECREASE TUESDAY AND WEDNESDAY...RESULTING IN LESS COVERAGE OF PRECIPITATION. THE RAIN SHOULD END THURSDAY THROUGH SATURDAY AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE REGION AND BRINGS DRY AND MORE STABLE AIR. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 77 94 77 / 40 40 30 20 WACO, TX 92 76 95 76 / 30 30 30 20 PARIS, TX 97 73 96 72 / 40 40 40 20 DENTON, TX 92 73 92 74 / 50 50 40 20 MCKINNEY, TX 92 74 94 77 / 40 40 30 20 DALLAS, TX 93 77 94 77 / 40 40 30 20 TERRELL, TX 93 75 95 75 / 30 30 30 20 CORSICANA,TX 93 75 95 75 / 30 30 30 20 TEMPLE, TX 92 76 94 76 / 30 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR TXZ091-TXZ100-TXZ101- TXZ102-TXZ115-TXZ116-TXZ129. && /79
Hazardous weather outlook, Aug 14, 4:40 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 440 AM CDT SUN AUG 14 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 440 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS POTENTIAL FOR FLASH FLOODING TO DEVELOP NORTHWEST OF AN EASTLAND TO DECATUR AND MONTAGUE LINE TODAY AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 PM. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TODAY THROUGH TONIGHT. THE THUNDERSTORMS WILL BE MORE LIKELY AND CONCENTRATED ACROSS THE FLASH FLOOD WATCH AREA WHERE RAIN AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS TO 4 INCHES ARE POSSIBLE. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OVER ALL OF NORTH TEXAS. THE BEST CHANCE OF STORMS WILL BE OVER THE NORTHWEST HALF OF THE REGION. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT...ESPECIALLY WITHIN THE FLASH FLOOD WATCH AREA. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:14 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.